Alert archive / Missouri / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 2, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Mar 27, 1998, 7:06 PM CST for Bollinger County, Missouri. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 1998, 7:06 PM CST (01:06 UTC)
- Expired
- Mar 27, 1998, 8:10 PM CST
- In force
- 64 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Bollinger County, MO
The radar
The Paducah radar (KPAH), 115 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 4:30 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.1 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 764 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
745 WUUS1 KPAH 280105 RRA SVRPAH MOC017-023-207-223-280210- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 706 PM CST FRI MAR 27 1998 THE NATIONAL WEATHER SERVICE IN PADUCAH KY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 810 PM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHEASTERN MISSOURI ...BOLLINGER COUNTY ...BUTLER COUNTY ...STODDARD COUNTY ...WAYNE COUNTY A LINE OF SEVERE THUNDERSTORMS IS EXPECTED TO MOVE THROUGH POPLAR BLUFF AND GREENVILLE BETWEEN 720 AND 730 PM...THEN ADVANCE EAST TOWARD MARBLE HILL AND DEXTER BY 750 PM. AT 703 PM...THE LINE OF STORMS WAS 7 MILES WEST OF POPLAR BLUFF AND APPRORACHING GREENVILLE AND MOVING EAST - NORTHEAST AT 45 MPH. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER THAT SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. IF YOU ARE IN THESE AREAS...SEEK SAFETY IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. REMAIN CALM BUT BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. RP/CN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 1:11 PM CST, 5 hours 55 minutes earlier.
Area forecast discussion, Mar 27, 1:11 PM CST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 111 PM CST FRI MAR 27 1998 18Z SURFACE CHART SHOWS LOW OVER SOUTHWEST KANSAS WITH WARM FRONT EXTENDING INTO THE NORTHERN GREAT LAKES. SATELLITE AND KINX RADAR DEPICT LINE OF THUNDERSTORMS FROM NEAR JLN TO FSM. HRY CHART CONFIRMS THAT SOME STORMS HAVE PRODUCED WIND DAMAGE. MAIN FORECAST CHALLENGE FOR TONIGHT INCLUDES TIMING AND TYPE OF THUNDERSTORMS. ETA AND NGM SIMILAR WITH SOLUTIONS...BUT PREFER NGM INITIALIZATION AND TIMING A LITTLE BETTER. NEGATIVELY TILTED SYSTEM WILL PUSH NORTHEAST TO THE GREAT LAKES BY MIDDAY SATURDAY. BEST LIFT AT 00Z PLACED OVER CENTRAL/SOUTHEAST MISSOURI...REACHING MISSISSIPPI RIVER JUST BEFORE 06Z. CURRENT STORM MOVEMENT WOULD SUPPORT THIS SOLUTION...WITH EVENING TSTMS IN SOUTHEAST MISSOURI AND LATER IN THE EVENING WEST KY/SOUTH IL. NGM GIVES HELICITIES IN EXCESS OF 600 M/S OVER SOUTHEAST MISSOURI AT 00Z...COINCIDING WITH BEST UVVS. WITH ON-GOING CONVECTION NOTED ON KINX MOVING INTO THIS REGION BY AROUND 00Z THIS SHOULD BE BEST LOCATION FOR SVR DEVELOPMENT. WITH TIGHT PRESSURE GRADIENT IN PLACE AND STORMS APPROACHING...MAIN THREAT WILL BE DAMAGING WINDS. SINCE HEATING WILL BE LOST DURING THE EVENING WE THINK THAT SVR THREAT WILL DECREASE ACCORDINGLY EAST OF THE MISSISSIPPI RIVER OVERNIGHT. MOS LOOKS OK WITH LIKELY OVERNIGHT POPS. BEST VERTICAL VELOCITIES MOVE TO SOUTHERN INDIANA BY 12Z SATURDAY...SO THINK THAT SHWRS/TSTMS SHOULD END THERE DURING THE MORNING. FORECAST SOUNDINGS INDICATE LOW CLOUDS WILL REMAIN ACROSS MUCH OF THE REGION DURING THE MORNING...BUT THESE SHOULD ERODE WITH DAYTIME SUN AND DRY AIR WRAPPING AROUND UPPER LOW. SOUTHEAST MISSOURI SHOULD SEE SOME CLEARING BEFORE SUNRISE. FWC HAS WARMED OVERNIGHT LOWS AT PAH AND EVV DURING THE PAST TWO RUNS. BASED ON PAST FEW NIGHTS...THINK THAT EITHER GUIDANCE HAS FINALLY CAUGHT UP WITH WARM MINS...OR STILL A TOUCH COOL. HOWEVER...RAIN COOLED AIR MAY CHANGE ALL OF THAT. FOOD FOR THOUGHT. CNJ/ML
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 7:06 PM CST | Severe Thunderstorm Warning | PAH | Butler, Stoddard, Wayne | 64 min |
| Mar 27, 7:39 PM CST | Severe Thunderstorm Warning | PAH | Perry | 36 min |
| Mar 27, 7:49 PM CST | Severe Thunderstorm Warning | PAH | Cape Girardeau | 41 min |
| Mar 27, 8:05 PM CST | Severe Thunderstorm Warning | PAH | Ripley | 55 min |
| Mar 27, 8:35 PM CST | Severe Thunderstorm Warning | PAH | Butler, Wayne | 40 min |
| Mar 27, 8:45 PM CST | Tornado Warning | PAH | New Madrid, Stoddard | 30 min |
| Mar 27, 9:55 PM CST | Severe Thunderstorm Warning | PAH | New Madrid | 35 min |
| Mar 27, 10:06 PM CST | Tornado Warning | PAH | Mississippi, New Madrid | 39 min |
| Mar 27, 10:17 PM CST | Severe Thunderstorm Warning | PAH | Perry | 28 min |
| Mar 27, 10:43 PM CST | Tornado Warning | PAH | Perry | 32 min |
| Mar 27, 11:12 PM CST | Severe Thunderstorm Warning | PAH | Butler | 33 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.